Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 4, 2021, 9:15 PM CDT for Clay County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 9:15 PM CDT (02:15 UTC)
- Expired
- Aug 4, 2021, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.75 in
- Wind
- 55
County Clay County, NE
The radar
The Grand Island radar (KUEX), 42 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
727
WWUS83 KGID 050215
SPSGID
Special Weather Statement
National Weather Service Hastings NE
915 PM CDT Wed Aug 4 2021
NEZ062-063-075-076-050245-
Adams NE-Hamilton NE-Hall NE-Clay NE-
915 PM CDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northwestern Clay,
northeastern Adams, southwestern Hamilton and southeastern Hall
Counties through 945 PM CDT...
At 915 PM CDT, Doppler radar was tracking a strong thunderstorm over
Trumbull, or 7 miles northeast of Hastings, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Inland around 925 PM CDT.
Other locations in the path of this storm include Harvard and
Giltner.
This includes Interstate 80 between mile markers 326 and 330.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 9836 4075 9843 4084 9803 4058 9797
TIME...MOT...LOC 0215Z 260DEG 16KT 4067 9830
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$
MangelsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:43 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 4, 6:43 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 643 PM CDT Wed Aug 4 2021 ...Aviation Update... .DISCUSSION...(This evening through Wednesday) Issued at 349 PM CDT Wed Aug 4 2021 Been dry but breezy so far today, with satellite imagery showing more clouds starting to push in from the west in addition to the continued smoke aloft keeping skies hazy. Satellite imagery showing more CU developing across far western portions of the CWA, and more scattered storms also starting to develop over portions of western KS. This is being driven by an upper level shortwave disturbance emerging out onto the Plains, an accompanying sfc frontal boundary, and favorable peak afternoon heating. The sfc frontal boundary is just now shifting in to far WNW portions of the CWA, and is expected to continue to serve as a focus for additional thunderstorm development this afternoon. Temps if anything have exceeded expectations by a few degrees...3 PM obs in the mid 80s to lower 90s. SPC meso page showing MLCAPE of 1000-1500 j/kg across the WNW third or so of the CWA and while low-level lapse rates are steeper, mid-level rates are struggling a bit...but like models had been showing, deeper layer shear is low. Still have the potential for storms to be strong, but the overall severe threat remains low. For this evening/tonight... Still some differences between models with just how far east activity gets and how well it holds together. The sfc boundary doesn't maintain a strong push, and the upper level wave isn't exactly a quick mover. Just not a lot of confidence in how things evolve, so difficult to go with too high of PoPs. Best chances currently in the grids are in the 00-06Z period, mainly west of a Fullerton-Alma line. After 06Z, have CWA-wide 20% chances, didn't go any higher thinking that activity may be spotty in nature. As mentioned above, the sfc front doesn't have a notable push across the area through tonight, while winds do switch to a more westerly direction, speeds drop down into the 5-10 MPH range. Thursday... The main change to the forecast for Thursday was to hang onto some lingering PoPs in the morning. Models are in pretty good agreement showing the upper level wave helping drive storm chances today/tonight not clearing the area by 12Z, more like 18Z. Kept some 20% chances mainly along the HWY 14 and HWY 81 corridors through 15Z, but a few models suggest that may not be long enough. Have dry conditions going through mid-afternoon, then more uncertainty arises for northern portions of the CWA. Overall, models have backed off some on additional thunderstorms developing along another potential weak sfc boundary/peak-heating, but a few are still hanging onto that chance. Kept 20% chances for areas along/north of I-80 through peak-heating, then drying out for the evening and overnight hours. Confidence in those chances and exactly how the sfc pattern/winds evolve is not high. If storms do develop, again can't rule out some strong storms, but the overall severe threat would be low. Expecting to see diminishing cloud cover through the day, and with little change in the airmass in place, have highs climbing right back into the mid-80s to lower- 90s. Friday through the weekend... Dry conditions are forecast for the daytime hours on Friday. Shortwave ridging aloft slides through between the departing system and another making its way through the Rockies. The next chance for storms returns Friday evening/night, as the first wave makes its way into the area. The better forcing is still off to the west, and activity may wane some with the loss of daytime heating, but lift via a LLJ may help sustain some activity through the overnight hours. Better chances for storms looks to affect the region on Saturday when the main upper wave moves through. Plenty of uncertainty remains, have PoPs all day Saturday currently in the forecast, not all models support that. Just how strong this disturbance is also in question, the GFS is stronger than the EC/NAM. An accompanying sfc boundary also makes its way through, but it too also lacks a notable punch. Storms look to focus along that boundary, but uncertainty with just where that boundary is by late afternoon remains. Could be draped through the heart of the CWA, GFS suggests the brunt of the activity would focus along/east of our HWY 81 corridor. Deeper layer shear looks to be better during this period, will be monitoring for the severe weather threat as it gets closer. Sunday is forecast to be dry, as the area sits in the wake of this latest system. As far as temperatures go, this system really doesn't make a notable impact to the airmass in place, so plenty of 90s remain for highs. Saturday is currently the 'coolest' of the 3 days, with highs in the upper 80s-mid 90s, with mainly mid-90s Friday and mid 90s-near 100 for Sun. Monday/Tuesday... Forecast remains dry through the daytime Monday, but another wave looks to move in and bring the next round of storm chances Monday night into Tuesday. Monday highs forecast to be similar to Sunday in the mid 90s-near 100, perhaps a touch cooler for Tuesday. If there are days approaching Heat Advisory criteria (105+), it'd be Sunday and Monday. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Friday) Issued at 633 PM CDT Wed Aug 4 2021 Thunderstorms have developed west of the terminals, but given slow storm motion, confidence is not high enough to include prevailing TS group. Therefore will maintain the VCTS group through the 05-06Z timeframe. Other than any thunderstorms, VFR conditions are expected. Weak cold front will move through the area, shifting winds to the west and northwest on Thursday. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...ADP AVIATION...Mangels
Hazardous weather outlook, Aug 4, 3:17 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 317 PM CDT Wed Aug 4 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 317 PM CDT Wed Aug 4 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Late This Afternoon and Tonight. Isolated to scattered thunderstorms are possible almost anywhere in the outlook area, with storm chances starting off in far western and northern counties late this afternoon into this evening, and then gradually spreading farther east and southeast as the night wears on. Although severe storms are fairly unlikely, a few stronger storms with small hail and gusty winds are certainly possible, especially before 10 PM, and mainly northwest of a line from Phillipsburg Kansas, to Grand Island and Osceola Nebraska. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. On Thursday morning, a few weak thunderstorms could linger for a few hours past sunrise, mainly in far eastern portions of the area. Later Thursday afternoon, there is a slight chance for isolated thunderstorms mainly in Nebraska counties along and north of Interstate 80. Should any storms manage to develop, they could be on the stronger side with at least small hail and gusty wind potential. Beyond Thursday, there are two additional time frames with thunderstorm chances for various portions of the outlook area...Friday evening through late Saturday night, and also Monday evening through Tuesday. It is still too early to confidently assess the potential for severe storms for this weekend and beyond, but there are early signs that Saturday afternoon and evening bear watching for a possible threat. Turning to heat concerns, each afternoon and early evening between Sunday and Tuesday is expected to feature heat index values as high as 100 to 105 degrees, particularly within southern and eastern portions of the outlook area. Although still several days away and subject to change somewhat, Monday currently appears to be the overall-worst day for heat-related concerns. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or wind gusts of at least 50 MPH that might occur. && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
In the hours before
Special weather statement, Aug 4, 7:39 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Hastings NE
739 PM CDT Wed Aug 4 2021
NEZ048-062-063-050115-
Merrick NE-Hamilton NE-Hall NE-
739 PM CDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of west central
Hamilton, southwestern Merrick and east central Hall Counties through
815 PM CDT...
At 738 PM CDT, Doppler radar was tracking a strong thunderstorm
between Doniphan and Grand Island, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Phillips.
This includes Interstate 80 between mile markers 312 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 4078 9837 4087 9841 4103 9820 4083 9802
TIME...MOT...LOC 0038Z 246DEG 17KT 4084 9833
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MangelsLocal storm report, Aug 4, 7:56 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
756 PM CDT WED AUG 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST 5 SSE GRAND ISLAND 40.86N 98.34W
08/04/2021 M54 MPH HALL NE MESONET
WUNDERGROUND STATION KNEGRAND22.
&&
MANGELSSpecial weather statement, Aug 4, 8:37 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Hastings NE
837 PM CDT Wed Aug 4 2021
NEZ074-075-050215-
Adams NE-Kearney NE-
837 PM CDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northwestern Adams
and northeastern Kearney Counties through 915 PM CDT...
At 837 PM CDT, Doppler radar was tracking a strong thunderstorm over
Heartwell, or 16 miles southeast of Kearney, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Heartwell around 840 PM CDT.
Other locations in the path of this storm include Kenesaw, Juniata
and Prosser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 9849 4053 9885 4065 9890 4066 9886
4067 9883 4069 9873 4070 9872 4070 9849
TIME...MOT...LOC 0137Z 267DEG 13KT 4058 9880
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MangelsLocal storm report, Aug 4, 8:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT WED AUG 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST HEARTWELL 40.57N 98.78W
08/04/2021 M51 MPH KEARNEY NE MESONET
WUNDERGROUND STATION KNEHEART3.
&&
MANGELSSpecial weather statement, Aug 4, 9:02 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Hastings NE
902 PM CDT Wed Aug 4 2021
NEZ062-075-050230-
Adams NE-Hall NE-
902 PM CDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northern Adams
County through 930 PM CDT...
At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kenesaw, or 11 miles west of Hastings, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Juniata around 920 PM CDT.
Other locations in the path of this storm include Hastings and
Hansen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4052 9868 4067 9870 4073 9829 4056 9828
4046 9828
TIME...MOT...LOC 0202Z 266DEG 19KT 4058 9861
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MangelsSpecial weather statement, Aug 4, 9:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
915 PM CDT Wed Aug 4 2021
NEZ062-063-075-076-050245-
Adams NE-Hamilton NE-Hall NE-Clay NE-
915 PM CDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northwestern Clay,
northeastern Adams, southwestern Hamilton and southeastern Hall
Counties through 945 PM CDT...
At 915 PM CDT, Doppler radar was tracking a strong thunderstorm over
Trumbull, or 7 miles northeast of Hastings, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Inland around 925 PM CDT.
Other locations in the path of this storm include Harvard and
Giltner.
This includes Interstate 80 between mile markers 326 and 330.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 9836 4075 9843 4084 9803 4058 9797
TIME...MOT...LOC 0215Z 260DEG 16KT 4067 9830
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MangelsThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:39 PM CDT | Special Weather Statement | GID | Hamilton | 36 min |
| Aug 4, 8:37 PM CDT | Special Weather Statement | GID | Adams | 38 min |
| Aug 4, 9:02 PM CDT | Special Weather Statement | GID | Adams | 28 min |
| Aug 4, 9:43 PM CDT | Special Weather Statement | GID | Hamilton | 32 min |
| Aug 4, 10:16 PM CDT | Special Weather Statement | GID | Hamilton, York | 44 min |
| Aug 5, 4:17 PM CDT | Special Weather Statement | GID | Buffalo | 28 min |
| Aug 5, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 21 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.